Alert archive / Ohio / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 49, NWS Wilmington, OH

May 21, 20225 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 21, 2022, 2:50 PM EDT for 5 counties in Ohio. It was in force for 40 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2022, 2:50 PM EDT (18:50 UTC)
Expired
May 21, 2022, 3:30 PM EDT
In force
40 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, OH, Clermont County, OH, Clinton County, OH, Hamilton County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 28 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 2:50 PM EDTHAIL 0.75Springvale, OH
May 21, 2:53 PM EDTHAIL 0.88Day Heights, OH
May 21, 2:58 PM EDTTSTM WND DMGGoshen, OHTREES AND POWERLINES DOWNED. TIME ESTIMATED FROM RADAR.
May 21, 3:17 PM EDTHAIL 0.752 Ne Butlerville, OH
May 21, 3:31 PM EDTHAIL 0.52 Sw Wilmington, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 1:51 PM EDTSevere Thunderstorm WatchSPC7 hr
May 21, 2:47 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 808 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
808 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

588 
WUUS51 KILN 211850
SVRILN
OHC015-025-027-061-165-211930-
/O.NEW.KILN.SV.W.0049.220521T1850Z-220521T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
250 PM EDT Sat May 21 2022

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Southeastern Hamilton County in southwestern Ohio...
  Northern Clermont County in southwestern Ohio...
  Northwestern Brown County in southwestern Ohio...
  Southeastern Warren County in southwestern Ohio...
  Southwestern Clinton County in southwestern Ohio...

* Until 330 PM EDT.

* At 250 PM EDT, a severe thunderstorm was located over Milford,
  moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines.

* Locations impacted include...
  Cincinnati, Wilmington, Loveland, Madeira, Milford, Blanchester,
  Forestville, Mariemont, Terrace Park, Lynchburg, Morrow, Silver
  Grove, Camp Dennison, Plainville, Salem Heights, Coldstream,
  Withamsville, The Village of Indian Hill, Silverton and Newtown.

This includes I-71 in Ohio near mile marker 10.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3917 8441 3948 8389 3929 8374 3926 8378
      3923 8381 3922 8384 3924 8383 3925 8386
      3918 8387 3904 8440 3905 8440
TIME...MOT...LOC 1850Z 241DEG 27KT 3914 8426 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Franks
2 follow-up statements
980 
WWUS51 KILN 211902
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
302 PM EDT Sat May 21 2022

OHC061-211911-
/O.CAN.KILN.SV.W.0049.000000T0000Z-220521T1930Z/
Hamilton OH-
302 PM EDT Sat May 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area.  Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southwestern Ohio. A Severe Thunderstorm Watch also remains in effect
until 1000 PM EDT for southwestern Ohio.

LAT...LON 3917 8430 3920 8428 3921 8429 3921 8431
      3922 8432 3923 8432 3948 8389 3929 8374
      3926 8378 3923 8381 3922 8384 3924 8383
      3925 8386 3918 8387 3906 8431
TIME...MOT...LOC 1901Z 241DEG 27KT 3918 8416 

$$

OHC015-025-027-165-211930-
/O.CON.KILN.SV.W.0049.000000T0000Z-220521T1930Z/
Clermont OH-Brown OH-Warren OH-Clinton OH-
302 PM EDT Sat May 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN CLERMONT...NORTHWESTERN BROWN...SOUTHEASTERN WARREN AND
SOUTHWESTERN CLINTON COUNTIES...

At 301 PM EDT, a severe thunderstorm was located near Milford, moving
northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and power lines.

Locations impacted include...
Wilmington, Loveland, Milford, Blanchester, Terrace Park, Lynchburg,
Morrow, Remington, Camp Dennison, Withamsville, Woodville,
Owensville, Clarksville, Goshen, Martinsville, Newtonsville,
Fayetteville, Midland, Butlerville and Pleasant Plain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3917 8430 3920 8428 3921 8429 3921 8431
      3922 8432 3923 8432 3948 8389 3929 8374
      3926 8378 3923 8381 3922 8384 3924 8383
      3925 8386 3918 8387 3906 8431
TIME...MOT...LOC 1901Z 241DEG 27KT 3918 8416 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Franks
164 
WWUS51 KILN 211920
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
320 PM EDT Sat May 21 2022

OHC015-025-165-211930-
/O.CAN.KILN.SV.W.0049.000000T0000Z-220521T1930Z/
Clermont OH-Brown OH-Warren OH-
320 PM EDT Sat May 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLERMONT...
NORTHWESTERN BROWN AND SOUTHEASTERN WARREN COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area.Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southwestern Ohio. A Severe Thunderstorm Watch also remains in effect
until 1000 PM EDT for southwestern Ohio.

LAT...LON 3923 8383 3924 8383 3925 8384 3925 8389
      3926 8401 3942 8399 3948 8389 3929 8374
      3926 8378 3923 8381 3922 8384
TIME...MOT...LOC 1920Z 241DEG 27KT 3925 8399 

$$

OHC027-211930-
/O.CON.KILN.SV.W.0049.000000T0000Z-220521T1930Z/
Clinton OH-
320 PM EDT Sat May 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHWESTERN CLINTON COUNTY...

At 320 PM EDT, a severe thunderstorm was located over Blanchester,
moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and power lines.

Locations impacted include...
Wilmington, Blanchester, Lynchburg, Clarksville, Martinsville,
Midland, Westboro, Cuba, Morrisville, Ogden and Cowan Lake State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3923 8383 3924 8383 3925 8384 3925 8389
      3926 8401 3942 8399 3948 8389 3929 8374
      3926 8378 3923 8381 3922 8384
TIME...MOT...LOC 1920Z 241DEG 27KT 3925 8399 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Franks

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:18 PM EDT, 32 minutes earlier.

Area forecast discussion, May 21, 2:18 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
218 PM EDT Sat May 21 2022

.SYNOPSIS...
Warm and humid conditions are expected today, with showers and
storms moving into the area this afternoon and tonight. A cold
front will move through the region Sunday, switching winds to
the northwest, and bringing drier and cooler conditions later
Sunday into Monday. Warmer temperatures are expected again
Tuesday and Wednesday, with chances for storms returning by the
middle of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PM update: Severe thunderstorm watch has been issued for the
west and southwest in area of best instability along with
lingering convergent axes left over from this morning.

Chances of storm development heading into the mid- afternoon
hours will continue to ramp up along and northwest of
Interstate 71. CAMs showing 2000-3000 J/kg MLCAPE along with
25-30 knots of effective bulk shear should lead to multicellular
organization with perhaps a few supercells. Relatively weak
low- level flow and little directional shear keep tornado threat
on the low side... however will still need to watch based on
storm- to- storm interactions and the moderate instability.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Although the first rounds of convection (possibly severe) will
already be underway by the time this evening rolls around, the
synoptic-scale pattern will not change much heading into the
overnight hours. This is largely because the surface cold front
will remain hung up just upstream of the region, only resuming
its southeastward motion after 00Z. While surface-based
instability may be worked over, the approach of the front (and
continuing favorable upper support) will allow for additional
showers and storms to develop through the overnight hours. The
severe threat with this additional activity should be low, but
it will necessitate keeping PoPs in the forecast (as high as
60-80 percent) into Sunday morning. With the front in the area,
there will be a gradient in min temps -- mid 50s in the
northwestern CWA to upper 60s in the southeastern CWA. Given
some slight uncertainties regarding frontal timing and the sharp
gradient in temperatures, this is a fairly low-confidence
forecast for min temps.

The front will continue moving southeast on Sunday, resulting in
a gradual drying trend from NW to SE. For similar reasons as
described above with respect to min temps Sunday morning, max
temps Sunday afternoon are also a low-confidence forecast. The
surface front will likely clear the forecast area by around 18Z,
but the theta-e axis at 850mb will be lagging behind the surface
front, helping to explain why cloud cover (and some chances for
rain) will continue into the early to mid afternoon.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
A system moving mainly southeast of the region will bring a
slight chance for precipitation to southeastern portions of the
forecast area Sunday night into Monday morning. After this
system shifts off to the east, dry conditions will be in place
through Tuesday morning. There will then be the potential for a
few pop up showers and storms Tuesday afternoon generally near
and south of the Ohio River.

A stronger low pressure system approaches and moves through the
region Wednesday into Thursday. Winds will increase on both of
these days and be gusty. Showers and thunderstorms are forecast
to occur on both days. There is the potential for some severe
storms with this system and models are in general agreement as
well. Decided to hold off on mention in the HWO at this point to
see some additional consistent runs showing this potential.
Precipitation will taper off on Friday with Saturday expected to
be a dry day.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Warm and humid airmass will allow for scattered thunderstorm
coverage through the afternoon and evening, with best coverage
in the 22Z to 01Z time frame associated with a large convective
system moving in from Indiana. Have added appropriate tempo
groups for this time, and will need to watch for additional
amendments as storms move closer to the terminals.

Winds shift back to the northwest early Sunday morning behind
the cold front, and guidance brings cloud bases down to MVFR
thresholds at that time. This will likely continue through the
day.

OUTLOOK...MVFR ceilings are expected Sunday morning.
Thunderstorms are possible on Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hatzos
NEAR TERM...
SHORT TERM...Hatzos
LONG TERM...Novak
AVIATION...
Hazardous weather outlook, May 21, 6:00 AM EDT, 8 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
600 AM EDT Sat May 21 2022

INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046-
051>056-060>065-070>072-077-078-221000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton-Clermont-
600 AM EDT Sat May 21 2022

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio
and West Central Ohio.

.DAY ONE...Today and tonight.

Thunderstorms are expected this afternoon and evening. Some of these
storms may be severe. Damaging winds and large hail are the primary
threats. Tornado potential is low, but cannot be ruled out. Some
storms may also produce heavy rainfall. The most likely time frame
for severe storms will be between 3PM and 10PM.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

KYZ094>100-OHZ073-074-079>082-088-221000-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking-
Brown-Highland-Adams-Pike-Scioto-
600 AM EDT Sat May 21 2022

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected this evening. A few storms could
be strong to severe, with a threat for gusty winds and hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

HATZOS

In the hours before

Special weather statement, May 21, 1:38 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
138 PM EDT Sat May 21 2022

INZ075-080-KYZ091>093-OHZ077-211815-
Switzerland IN-Ohio IN-Boone KY-Kenton KY-Campbell KY-Hamilton OH-
138 PM EDT Sat May 21 2022

...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF OHIO,
NORTHEASTERN SWITZERLAND, NORTHERN KENTON, NORTHERN CAMPBELL, BOONE
AND WESTERN HAMILTON COUNTIES THROUGH 215 PM EDT...

At 138 PM EDT, a rapidly developing thunderstorm was located over
Rising Sun, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Cincinnati, Covington, Florence, Erlanger, Fort Thomas, Newport,
Edgewood, Elsmere, Cheviot, Fort Mitchell, Villa Hills, Bellevue,
Fort Wright, Dayton, Ludlow, Crescent Springs, Crestview Hills, Park
Hills, Lakeside Park and Rising Sun.

This includes the following Interstates...
 I-71 in Ohio between mile markers 0 and 3.
 I-74 in Ohio between mile markers 6 and 19.
 I-75 in Kentucky between mile markers 180 and 191.
 I-75 in Ohio between mile markers 0 and 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3928 8470 3910 8444 3882 8489 3890 8495
TIME...MOT...LOC 1738Z 220DEG 29KT 3894 8485

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Franks
Special weather statement, May 21, 2:23 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
223 PM EDT Sat May 21 2022

KYZ090>093-OHZ077-211900-
Boone KY-Kenton KY-Campbell KY-Gallatin KY-Hamilton OH-
223 PM EDT Sat May 21 2022

...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF KENTON,
CAMPBELL, SOUTHERN BOONE, EASTERN GALLATIN AND SOUTHEASTERN HAMILTON
COUNTIES THROUGH 300 PM EDT...

At 223 PM EDT, a rapidly developing thunderstorm was located over
Union, moving northeast at 25 mph.

HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Cincinnati, Covington, Florence, Independence, Norwood, Erlanger,
Fort Thomas, Newport, Edgewood, Alexandria, Elsmere, Fort Mitchell,
Villa Hills, Highland Heights, Taylor Mill, Bellevue, Fort Wright,
Dayton, Ludlow and Southgate.

This includes the following Interstates...
 I-71 in Kentucky between mile markers 66 and 77.
 I-71 in Ohio between mile markers 0 and 10.
 I-75 in Kentucky between mile markers 169 and 191.
 I-75 in Ohio between mile markers 0 and 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northern Kentucky...and southwestern Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3897 8476 3919 8441 3906 8431 3902 8432
      3900 8430 3897 8430 3894 8428 3876 8478
      3877 8478
TIME...MOT...LOC 1823Z 238DEG 21KT 3894 8462

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

Franks
Special weather statement, May 21, 2:29 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
229 PM EDT Sat May 21 2022

OHZ054-055-064-211900-
Madison OH-Franklin OH-Pickaway OH-
229 PM EDT Sat May 21 2022

...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF
SOUTHWESTERN FRANKLIN, NORTHWESTERN PICKAWAY AND SOUTHEASTERN MADISON
COUNTIES THROUGH 300 PM EDT...

At 229 PM EDT, a rapidly developing thunderstorm was located near
Mount Sterling, moving northeast at 25 mph.

HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Columbus, Grove City, Upper Arlington, Groveport, Mount Sterling,
Grandview Heights, Obetz, Commercial Point, Urbancrest, Valleyview,
Marble Cliff, Harrisburg, Orient, Lockbourne, Chenoweth, Derby,
Georgesville, Darbydale, Big Plain and Wrightsville.

This includes the following Interstates...
 I-70 in Ohio between mile markers 92 and 100.
 I-71 in Ohio between mile markers 76 and 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3982 8286 3969 8325 3970 8326 3970 8344
      3972 8345 4004 8307
TIME...MOT...LOC 1829Z 234DEG 21KT 3972 8335

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

Franks
Special weather statement, May 21, 2:33 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
233 PM EDT Sat May 21 2022

KYZ092-093-OHZ071-077-078-211900-
Kenton KY-Campbell KY-Hamilton OH-Clermont OH-Warren OH-
233 PM EDT Sat May 21 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN KENTON,
NORTHERN CAMPBELL, EASTERN HAMILTON, NORTHERN CLERMONT AND SOUTHERN
WARREN COUNTIES THROUGH 300 PM EDT...

At 233 PM EDT, a strong thunderstorm was located over Mariemont,
moving northeast at 25 mph.

HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Cincinnati, Covington, Mason, Lebanon, Norwood, Fort Thomas, Newport,
Sharonville, Blue Ash, Loveland, Reading, Montgomery, Madeira,
Wyoming, Highland Heights, Milford, Taylor Mill, Bellevue, Deer Park
and Fort Wright.

This includes the following Interstates...
 I-71 in Ohio between mile markers 0 and 25, and between mile markers
29 and 34.
 I-74 in Ohio near mile marker 19.
 I-75 in Kentucky between mile markers 190 and 191.
 I-75 in Ohio between mile markers 0 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northern Kentucky...and southwestern Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3916 8456 3944 8414 3930 8400 3926 8401
      3925 8399 3919 8400 3897 8450
TIME...MOT...LOC 1833Z 234DEG 24KT 3913 8441

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

Franks
Special weather statement, May 21, 2:45 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
245 PM EDT Sat May 21 2022

INZ050-211915-
Wayne IN-
245 PM EDT Sat May 21 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN WAYNE
COUNTY THROUGH 315 PM EDT...

At 245 PM EDT, a strong thunderstorm was located near New Castle,
moving northeast at 30 mph.

HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Hagerstown, Franklin, Economy and Williamsburg.

This includes I-70 in Indiana between mile markers 134 and 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
east central Indiana.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3987 8522 3987 8520 4001 8520 4001 8484
      3983 8522
TIME...MOT...LOC 1845Z 237DEG 27KT 3992 8530

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

Franks

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:46 AM EDTSpecial Weather StatementILNAuglaize, Mercer59 min
May 21, 2:29 PM EDTSpecial Weather StatementILNFranklin31 min
May 21, 2:33 PM EDTSpecial Weather StatementILNClermont27 min
May 21, 2:57 PM EDTSevere Thunderstorm WarningILNFranklin, Madison, Pickaway48 min
May 21, 3:11 PM EDTSpecial Weather StatementILNFayette49 min
May 21, 3:21 PM EDTSpecial Weather StatementILNClermont39 min
May 21, 3:26 PM EDTSpecial Weather StatementILNBrown49 min
May 21, 3:28 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Highland32 min
May 21, 3:30 PM EDTSpecial Weather StatementILNClinton, Fayette30 min
May 21, 3:33 PM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Franklin, Licking42 min
May 21, 3:36 PM EDTSevere Thunderstorm WarningILNBrown, Clermont39 min
May 21, 3:40 PM EDTAreal Flood AdvisoryILNFranklin, Madison, Pickaway3 hr
May 21, 3:41 PM EDTSevere Thunderstorm WarningILNFayette, Madison, Pickaway, Ross49 min
May 21, 3:42 PM EDTAreal Flood AdvisoryILNClinton, Fayette, Greene, Madison3 hr
May 21, 3:47 PM EDTSpecial Weather StatementILNClark, Greene28 min
May 21, 3:47 PM EDTSpecial Weather StatementILNHighland28 min
May 21, 3:50 PM EDTSpecial Weather StatementILNDarke25 min
May 21, 3:55 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Shelby35 min
May 21, 3:58 PM EDTSpecial Weather StatementILNAuglaize32 min
May 21, 3:58 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Highland, Pike, Ross47 min
May 21, 3:59 PM EDTSevere Thunderstorm WarningILNFayette, Highland, Pickaway, Ross31 min
May 21, 4:03 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking42 min
May 21, 4:12 PM EDTSevere Thunderstorm Warning Considerable damage threatILNDarke, Miami, Shelby48 min
May 21, 4:15 PM EDTSevere Thunderstorm WarningILNPreble45 min
May 21, 4:17 PM EDTAreal Flood AdvisoryILNBrown, Highland3 hr
May 21, 4:21 PM EDTAreal Flood AdvisoryILNHamilton4 hr
May 21, 4:25 PM EDTSpecial Weather StatementILNFairfield, Pickaway35 min
May 21, 4:25 PM EDTTornado WarningILNPreble19 min
May 21, 4:31 PM EDTSpecial Weather StatementILNRoss29 min
May 21, 4:35 PM EDTSpecial Weather StatementILNButler25 min
May 21, 4:37 PM EDTSpecial Weather StatementILNHardin23 min
May 21, 4:39 PM EDTSevere Thunderstorm WarningILNButler, Preble51 min
May 21, 4:42 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble48 min
May 21, 4:48 PM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Hardin, Logan, Miami, Shelby42 min
May 21, 4:55 PM EDTSpecial Weather StatementILNFairfield, Hocking, Ross35 min
May 21, 4:58 PM EDTSpecial Weather StatementILNHamilton32 min
May 21, 5:03 PM EDTAreal Flood AdvisoryILNDarke, Miami, Preble5 hr
May 21, 5:03 PM EDTSpecial Weather StatementILNDarke, Preble27 min
May 21, 5:03 PM EDTSevere Thunderstorm WarningILNHamilton42 min
May 21, 5:08 PM EDTAreal Flood AdvisoryILNButler, Montgomery, Preble3 hr
May 21, 5:10 PM EDTSpecial Weather StatementILNButler35 min
May 21, 5:17 PM EDTSpecial Weather StatementILNClark, Greene, Madison43 min
May 21, 5:26 PM EDTSpecial Weather StatementILNHardin19 min
May 21, 5:26 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Madison, Union38 min
May 21, 5:41 PM EDTSpecial Weather StatementILNClermont49 min
May 21, 5:59 PM EDTSpecial Weather StatementILNFayette46 min
May 21, 6:04 PM EDTSevere Thunderstorm WarningILNClinton, Fayette26 min
May 21, 6:08 PM EDTSpecial Weather StatementILNHighland37 min
May 21, 6:25 PM EDTSpecial Weather StatementILNFayette, Pickaway35 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.